Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 

 

Topology through the centuries: Low dimensional manifolds


Author: John Milnor
Journal: Bull. Amer. Math. Soc. 52 (2015), 545-584
MSC (2010): Primary 57N05, 57N13; Secondary 01A55, 01A60
DOI: https://doi.org/10.1090/bull/1507
Published electronically: July 1, 2015
MathSciNet review: 3393347
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This note will provide a lightning tour through the centuries, concentrating on the study of manifolds of dimension 2, 3, and 4. Further comments and more technical details about many of the sections may be found in the Appendix.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2010): 57N05, 57N13, 01A55, 01A60

Retrieve articles in all journals with MSC (2010): 57N05, 57N13, 01A55, 01A60


Additional Information

John Milnor
Affiliation: Institute for Mathematical Sciences, Stony Brook University, New York
Email: jack@math.sunysb.edu

DOI: https://doi.org/10.1090/bull/1507
Published electronically: July 1, 2015
Dedicated: Based on the Abel Lecture at the 2014 International Congress of Mathematicians in Seoul
Article copyright: © Copyright 2015 American Mathematical Society